Alert archive / Nebraska / Red Flag Warnings in 2010

Red Flag Warning 1, NWS Cheyenne, WY

March 29, 2010

NWS Cheyenne, WY issued this red flag warning at Mar 29, 2010, 12:04 PM CDT. It took effect at Mar 29, 2010, 1:00 PM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 29, 2010, 12:04 PM CDT (17:04 UTC)
In effect from
Mar 29, 2010, 1:00 PM CDT
Expired
Mar 29, 2010, 8:00 PM CDT
In force
7 hr
Issued by
NWS Cheyenne, WY

The text

As transmitted, in the capitals the NWS used until 2016.

094 
WWUS85 KCYS 291704
RFWCYS

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
1104 AM MDT MON MAR 29 2010

...STRONG AND GUSTY WINDS COMBINED WITH LOW RELATIVE HUMIDITIES
WILL CREATE RED FLAG CONDITIONS THIS AFTERNOON...

.STRONG WEST WINDS WILL OCCUR TODAY AS THE LOW LEVEL PRESSURE
GRADIENT REMAINS TIGHT OVER SOUTHEAST WYOMING AND THE WESTERN
NEBRASKA PANHANDLE. VERY WARM AND DRY CONDITIONS WILL ALSO EXIST
WITH HIGH PRESSURE ALOFT IN ADDITION TO WARM DOWNSLOPE WINDS.

NEZ200-202-WYZ291-300100-
/O.NEW.KCYS.FW.W.0001.100329T1800Z-100330T0100Z/
NEBRASKA NATIONAL FOREST AND THE OGALLALA NATIONAL GRASSLANDS-
SCOTTSBLUFF NATIONAL MONUMENT AND THE WILDCAT HILLS OF WESTERN
NEBRASKA-EAST-CENTRAL WYOMING. CONVERSE AND NIOBRARA COUNTIES-
1104 AM MDT MON MAR 29 2010

...RED FLAG WARNING IN EFFECT UNTIL 7 PM MDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 7 PM MDT THIS EVENING. 

THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES...
IN WYOMING...291
IN NEBRASKA...200...202

WEST WINDS ACROSS THE AREA WILL BE SUSTAINED AT 20 TO 30 MPH WITH
GUSTS 35 TO 45 MPH THROUGH THE EVENING. MINIMUM RELATIVE
HUMIDITIES ARE EXPECTED TO DROP BETWEEN 10 AND 15 PERCENT DURING
THE AFTERNOON WITH A SLOW RECOVERY THROUGH THE EVENING AS
TEMPERATURES DECREASE AFTER SUNSET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

RJM
1 follow-up statement
981 
WWUS85 KCYS 300058
RFWCYS

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
658 PM MDT MON MAR 29 2010

NEZ200-202-WYZ291-300200-
/O.EXP.KCYS.FW.W.0001.000000T0000Z-100330T0100Z/
NEBRASKA NATIONAL FOREST AND THE OGALLALA NATIONAL GRASSLANDS-
SCOTTSBLUFF NATIONAL MONUMENT AND THE WILDCAT HILLS OF WESTERN
NEBRASKA-EAST-CENTRAL WYOMING. CONVERSE AND NIOBRARA COUNTIES-
658 PM MDT MON MAR 29 2010

...RED FLAG WARNING WILL EXPIRE AT 7 PM MDT THIS EVENING...

THE RED FLAG WARNING WILL EXPIRE AT 7 PM MDT THIS EVENING. 

THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES...
IN WYOMING...291
IN NEBRASKA...200...202

RELATIVE HUMIDITIES HAVE INCREASED EARLY THIS EVENING...BRINGING
AN END TO THE EARLIER CRITICAL FIRE WEATHER CONDITIONS.
THEREFORE...THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE.

$$

HAHN

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this red flag warning went out at Mar 29, 5:20 AM CDT, 6 hours 44 minutes earlier.

Area forecast discussion, Mar 29, 5:20 AM CDT, 6 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
420 AM MDT MON MAR 29 2010

.SHORT TERM...TODAY THROUGH TUESDAY NIGHT...
THE POTENTIAL FOR STRONG WINDS WILL CONTINUE TO BE THE NAJOR FORECAST
ISSUE THROUGH 12Z WEDNESDAY.  THE WIND FLOW ALOFT INCREASES TODAY AND
THEN CONTINUE STRONG AS IT SLOWLY BACKS THROUGH TUESDAY NIGHT.  EVEN
EARLY THIS MORNING THE WIND GUSTS HAVE BEEN AS HIGH AS 50 MPH AT KARL
AND KBRX.  AND THE WINDS AT THE LOWEST GATES OF THE MEDICINE BOW
PROFILER CONTINUE TO BE 50 KNOTS.  THOSE WINDS ARE ALREADY WELL
ABOVE MODEL FORECASTS FOR EARLY THIS MORNING.  AS THE FLOW ALOFT
INCREASES...WIND SPEEDS AT 700 MB CLIMB TO 40 TO 50 KNOTS OVER THE
WYOMING PART OF THE CWA AND CONTINUE THROUGH 12Z WEDNESDAY.  THE
RIGHT EXIT REGION OF A STRONG 300 MB JET ALSO WILL MOVE OVER THAT
AREA BY THIS EVENING WITH THE JET SLOWLY SAGGING SOUTH THROUGH
TUESDAY NIGHT.  SURFACE PRESSURES CONTINUE TO FALL THROUGH TUESDAY
OVER THE REGION AS THE LEE SIDE TROUGH DEEPENS.  ALL OF THOSE FACTORS
POINT TO A LONG DURATION HIGH WIND EVENT FOR PORTIONS OF SOUTHEAST
WYOMING OVER AND NEAR THE MOUNTAINS.  THE LONG DURATION OF THE EVENT
HAS MADE HIGHLIGHTS DIFFICULT FOR THIS PART OF THE FORECAST.
INITIALLY...HAVE TAKEN OUT THE AREA IN THE KCYS ZONE AND THE LARAMIE
VALLEY OUT OF ANY HIGHLIGHTS AND ADDED WESTERN CONVERSE COUNTY AND
THE BAGGS AREA TO THE HIGHLIGHTS.  WILL UPGRADE THE HIGH WIND WATCH
TO A WARNING FOR THE AREA BETWEEN KARL AND KBRX AND THE NORTHERN
LARAMIE RANGE STARTING AT 15Z AND RUNNING THROUGH 03Z WEDNESDAY.
FOR THE REST OF THE AREA TO BE HIGHLIGHTED...HAVE THE WARNING
STARTING AT 01Z THIS EVENING AND RUNNING THROUGH TUESDAY
EVENING.

OTHERWISE...TEMPERATURES WILL BE MILD THROUGH TUESDAY NIGHT AND WELL
ABOVE NORMAL.  TEMPERATURES AT 09Z WERE IN THE 30S AND 40S IN MANY
AREAS AND SHOULD CLIMB INTO THE 60S AND 70S THIS AFTERNOON EAST OF
THE LARAMIE RANGE.  THE SAME TREND CONTINUES FOR TUESDAY WITH LOWS
TONIGHT AND HIGHS EVEN WARMER.  HAVE WENT CLOSER TO THE GFS
TEMPERATURE GUIDANCE AS IT IS WARMER THAN THE NAM GUIDANCE AND LOOKS
TO BE MORE REASONABLE.  MODELS ALL SPREAD LIGHT QPF INTO THE WEST
PART OF THE CWA TUESDAY NIGHT AFTER THE PASSAGE OF A COLD FRONT.
THE 00Z MODELS DIFFER ON THE TIMING OF THE FRONT AND FOR NOW WENT
BETWEEN THE FASTER AROUND 00Z WEDNESDAY PASSAGE TO THE SLOWER 12Z
WEDNESDAY PASSAGE.  BELIEVE THAT WINDS WILL SUBSIDE SOME AFTER THE
FRONTAL PASSAGE...BUT THE STRONG WINDS COULD CONTINUE FOR ALL OF
TUESDAY NIGHT.

.LONG TERM...WEDNESDAY THROUGH SUNDAY
LEANED TOWARDS THE ECMWF FOR THE LONG TERM FORECAST.  SW FLOW WILL
BE ALOFT OVER THE AREA WED AS AN UPPER TROUGH MOVES INLAND FROM THE
WEST COAST AND DEEPENS...WITH MAIN UPPER LOW MOVING INTO CA.  A COLD
FRONT WILL MOVE ACROSS THE FORECAST AREA WED MORNING WHICH SHOULD
END THE THREAT FOR HIGH WINDS.  A SECOND COLD SURGE WILL MOVE INTO
THE CWA WED NIGHT/THUR MORNING.  SHOWERS WILL DEVELOP OVER THE
WESTERN ZONES WED DURING THE DAY...AND WILL SPREAD EAST WED NIGHT.
THE UPPER TROUGH WILL SPLIT ON THUR AS IT MOVES ACROSS THE ROCKIES
WITH MOST OF THE ENERGY MOVING ACROSS THE SOUTHERN ROCKIES AS THE
UPPER LOW MOVES ACROSS AZ AND INTO NM BY 12Z FRI.  THE NORTHERN
PORTION OF THE SPLIT TROUGH WILL MOVE INTO WY THUR...WITH THE AXIS
ACROSS CENTRAL WY BY 12Z FRI.  SNOW SHOWERS WILL OCCUR IN AND WEST
OF THE LARAMIE RANGE ON THUR...WITH RAIN AND SNOW MIXED EAST OF THE
LARAMIE RANGE IN WY...AND RAIN SHOWERS IN THE NEB PANHANDLE.  COLDER
TEMPERATURES WILL OCCUR THURSDAY.  SNOW SHOWERS WILL OCCUR THUR
NIGHT ACROSS THE ENTIRE AREA .  THE UPPER TROUGH AXIS WILL MOVE
ACROSS THE FORECAST AREA ON FRI WITH SNOW SHOWERS CONT WEST OF THE
LAR RANGE.  RAIN AND SNOW SHOWERS WILL OCCUR EAST OF THE LARAMIE
RANGE.  THE PRECIP WILL END FROM WEST TO EAST BY FRI EVENING.  A
CHANCE OF SHOWERS CAN BE EXPECTED ACROSS THE CWA SAT AS A
DISTURBANCE IN THE WESTERLY FLOW RACES ACROSS THE AREA.  SUN WILL BE
DRY AND WARMER AS AN UPPER RIDGE BEGINS TO BUILD OVER THE WEST.
HIGH TEMPERATURES WILL BE AROUND 10 DEGREES ABOVE NORMAL ON WED...4
TO 7 DEGREES BELOW NORMAL THUR AND FRI...AROUND NORMAL SAT...AND 5
DEGREES ABOVE NORMAL ON SUN.

&&

.AVIATION...VFR CONDITIONS WILL BE OVER THE CWA THROUGH 12Z
WEDNESDAY.  CLOUDS WILL LOWER OVER THE WEST PART OF THE CWA TUESDAY
NIGHT WITH SOME RAIN OR SNOW SHOWERS.  PERIODS OF MVFR CEILINGS AND
VISIBILITIES MAY AFFECT CARBON COUNTY LATER TUESDAY NIGHT.  THE
SNOWY RANGE WILL LIKELY ALSO BE OBSCURED AFTER 06Z WEDNESDAY.

THE MAIN ISSUE FOR AVIATION INTERESTS WILL BE THE STRONG WEST OR
SOUTHWEST WINDS THROUGH 12Z WEDNESDAY ALONG AND WEST OF THE LARAMIE
RANGE.  WIND GUSTS WILL BE AS HIGH AS 50 KNOTS AT THE SURFACE UP
TO 10000 FEET MSL AND THEN INCREASE AT HIGHER ELEVATIONS.  TURBULENT
CONDITIONS WILL BE LIKELY AS A MODERATE MOUNTAIN WAVE SETS UP OVER
THE WYOMING PART OF THE CWA.

&&

.FIRE WEATHER...WARM...DRY AND WINDY CONDITIONS ARE EXPECTED OVER
MAINLY THE WYOMING PART OF THE CWA THROUGH TUESDAY NIGHT.  THE
MINIMUM RELATIVE HUMIDITY VALUES WILL BE FROM 12 TO 18 PERCENT.
SOUTHWEST OR WEST SURFACE WINDS WILL GUST AS HIGH AS 60 MPH ALONG
AND WEST OF THE LARAMIE RANGE DURING THAT TIME.  THE WEATHER PART
OF THE EQUATION FOR A FIRE WEATHER HIGHLIGHT WILL BE PRESENT OVER
THE LOWER ELEVATIONS OF SOUTHEAST WYOMING EACH AFTERNOON AND EARLY
EVENING.  THE ONLY QUESTION WILL BE THE FUELS.  THE FUELS WILL DRY
THROUGH TUESDAY BUT WILL CHECK LATER THIS MORNING WITH THE LAND
MANAGEMENT AGENCIES ABOUT RHE FUEL STATUS BEFORE ISSUING ANY
HIGHLIGHTS.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...HIGH WIND WARNING FROM 9 AM TODAY TO 9 PM TUESDAY FOR WYZ103-
     WYZ105-WYZ106-WYZ110.
     HIGH WIND WARNING FROM 7 PM TODAY TO 9 PM TUESDAY FOR WYZ101-
     WYZ104-WYZ109-WYZ111-WYZ112-WYZ114-2YZ116-WYZ117.
NE...NONE.

&&

WEILAND/KMD
Hazardous weather outlook, Mar 29, 6:23 AM CDT, 5 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
523 AM MDT MON MAR 29 2010

NEZ002-003-019>021-054-055-095-096-WYZ102-107-108-113-115-118-119-
301130-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-NIOBRARA COUNTY-EAST PLATTE COUNTY-
GOSHEN COUNTY-UPPER NORTH PLATTE RIVER BASIN-LARAMIE VALLEY-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
523 AM MDT MON MAR 29 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE...EAST CENTRAL WYOMING...SOUTH CENTRAL WYOMING AND
SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

WYZ103-105-106-110-301130-
NORTH LARAMIE RANGE-SHIRLEY BASIN-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
NORTH SNOWY RANGE FOOTHILLS-
523 AM MDT MON MAR 29 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL WYOMING.

.DAY ONE...TODAY AND TONIGHT

A HIGH WIND WARNING IS IN EFFECT FOR THE AREA FROM TODAY THROUGH
TONIGHT. WEST TO SOUTHWEST WINDS WILL BE SUSTAINED AT 30 TO 40 MPH
WITH GUSTS OVER 60 MPH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A HIGH WIND WARNING WILL CONTINUE TUESDAY INTO TUESDAY EVENING.
WEST TO SOUTHWEST WINDS WILL BE SUSTAINED AT 30 TO 40 MPH WITH
GUSTS OVER 60 MPH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

WYZ101-104-109-111-112-114-116-117-301130-
CONVERSE COUNTY LOWER ELEVATIONS-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
CENTRAL CARBON COUNTY-SOUTHWEST CARBON COUNTY-SIERRA MADRE RANGE-
SNOWY RANGE-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
523 AM MDT MON MAR 29 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING...
SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

A HIGH WIND WARNING IS IN EFFECT FROM THIS EVENING THROUGH
TONIGHT. WEST TO SOUTHWEST WINDS WILL BE SUSTAINED AT 30 TO 40 MPH
WITH GUSTS OVER 60 MPH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A HIGH WIND WARNING IS IN EFFECT FOR TUESDAY INTO TUESDAY EVENING.
WEST WINDS WILL BE SUSTAINED AT 30 TO 40 MPH...WITH GUSTS OVER 60
MPH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

In the hours before

Special weather statement, Mar 29, 7:22 AM CDT, 4 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
622 AM MDT MON MAR 29 2010

WYZ103-105-106-110-116>118-291600-
NORTH LARAMIE RANGE-SHIRLEY BASIN-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE-
SOUTH LARAMIE RANGE FOOTHILLS-CENTRAL LARAMIE COUNTY-
INCLUDING THE CITIES OF...MEDICINE BOW...BORDEAUX...ARLINGTON...
ELK MOUNTAIN...VEDAUWOO...BUFORD...PUMPKIN VINE...HORSE CREEK...
HARRIMAN...WHITAKER...CHEYENNE
622 AM MDT MON MAR 29 2010

...STRONG WINDS WILL OCCUR ACROSS THE NORTHERN END OF THE SNOWY
RANGE AND ALONG AND OVER THE LARAMIE RANGE THIS MORNING...

WEST OR SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 50 MPH
WILL CONTINUE IN AREAS TO THE NORTH OF THE SNOWY RANGE AS WELL AS
AREAS ALONG AND OVER THE LARAMIE RANGE.

AT 600 AM...ARLINGTON REPORTED A WIND GUST OF 49 MPH...THE
CHEYENNE AIRPORT 44 MPH. THE INTERSTATE 25 EXIT AT BORDEAUX
REPORTED A WIND GUSTS TO 42 MPH AT THAT TIME.

A HIGH WIND WARNING BEGINS AT 9 AM FOR THE NORTHERN LARAMIE
RANGE...SOUTHWEST PLATTE COUNTY AND THE ARLINGTON AREA.

MOTORISTS...ESPECIALLY THOSE WITH LIGHTWEIGHT OR HIGH PROFILE
VEHICLES SHOULD BE PREPARED FOR THE STRONG WINDS AND SUDDEN GUSTS.
PORTIONS OF INTERSTATE 80 BETWEEN LARAMIE AND RAWLINS AND
INTERSTATE 25 BETWEEN CHEYENNE AND WHEATLAND WILL BE IMPACTED BY THE
STRONG WINDS THIS MORNING.

WEILAND

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 29, 5:48 AM CDTHigh Wind WarningCYSAlbany, Carbon, Converse, Laramie, Platte39 hr

Nearby

Red Flag Warnings in Nebraska, 2010Red Flag Warnings in Wyoming, 2010Every red flag warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.